Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 31, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 5, 2015, 7:37 PM EDT for Glades County, Hendry County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2015, 7:37 PM EDT (23:37 UTC)
- Expired
- Jul 5, 2015, 8:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Glades County, FL, Hendry County, FL
The radar
The Tampa radar (KTBW), 141 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1366 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
855 WUUS52 KMFL 052337 SVRMFL FLC043-051-060000- /O.NEW.KMFL.SV.W.0031.150705T2337Z-150706T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 737 PM EDT SUN JUL 5 2015 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN GLADES COUNTY IN SOUTHERN FLORIDA... NORTH CENTRAL HENDRY COUNTY IN SOUTHERN FLORIDA... * UNTIL 800 PM EDT * AT 737 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER PORT LA BELLE...OR OVER LABELLE. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... LABELLE...MUSE...ORTONA AND PORT LA BELLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2676 8129 2676 8148 2691 8156 2693 8129 TIME...MOT...LOC 2337Z 164DEG 3KT 2677 8140 $$ KB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:39 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 5, 3:39 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 339 PM EDT SUN JUL 5 2015 .DISCUSSION... THE MAIN WEATHER STORY FOR THE WEEK AHEAD WILL BE A CONTINUATION OF DRIER THAN NORMAL CONDITIONS...ESPECIALLY ACROSS SOUTHEAST FLORIDA WHERE IT HAS BEEN ESPECIALLY DRY THIS RAINY SEASON. SAHARAN DUST WILL CONTINUE AS WELL...AT LEAST OVER THE NEXT FEW DAYS. THE WEATHER PATTERN THIS WEEK WILL FAVOR AFTERNOON TSTORMS ACROSS THE INTERIOR-GULF COAST WITH THE POTENTIAL FOR A FEW TSTORMS AT NIGHT ACROSS THE ATLANTIC COAST. A DEEP LAYERED MEAN RIDGE AXIS NOW OVER SOUTH FLORIDA WILL BE DISPLACED NORTHWARD AS AN UPPER LEVEL CLOSED LOW/TUTT NOW EAST OF THE BAHAMAS MOVES TOWARDS THE WEST. MODEL CONSENSUS SHOWS THIS FEATURE MOVING OVER THE BAHAMAS THEN SW OR EVEN S WELL TO OUR SOUTH-SOUTHEAST BY MID WEEK. A CLOSED MID LEVEL LOW DEVELOPS FROM THIS FEATURE AND LOOKS TO MOVE JUST SOUTH OF OUR AREA...OVER THE FL STRAITS/CUBA. AT LOWER LEVELS...RIDGING NORTH OF THE AREA WILL LEAD TO A CONTINUATION OF AN E-SE WIND FLOW. THIS WILL CONTINUE TO FOCUS AFTERNOON CONVECTION THROUGH THE WEEK ACROSS THE INTERIOR AND GULF COAST. A FEW NIGHTTIME TSTORMS ARE POSSIBLE ACROSS SOUTHEAST FLORIDA...ESPECIALLY BY MID WEEK WITH THE APPROACH OF THE MID LEVEL TROUGH AS H5 TEMPS COOL...TO -1.5C TO -2C COLDER THAN AVG FOR EARLY JULY. THIS HIGHER INSTABILITY COULD LEAD TO INCREASING NIGHTTIME CONVECTION OVER THE WATERS WITH A FEW NIGHTTIME HIGHLY ELECTRIFIED TSTORMS POSSIBLE ACROSS THE EAST COAST METRO AREAS. AN ENHANCEMENT IN TSTORM VIGOR IS POSSIBLE DURING THE AFTERNOON'S OVER THE INTERIOR-GULF COAST MID WEEK AS WELL DUE TO COLD AIR ALOFT. BY LATE WEEK RIDGING STRENGTHENS OVER THE SOUTHEAST U.S. AND FLORIDA WITH CONTINUED E-SE FLOW AND REALLY AN UNCHANGEABLE PATTERN IN DAILY CONVECTION...CONTINUING TO FOCUSED INLAND AND TOWARD THE GULF COAST. MID LEVELS WARM LATE IN THE WEEK. SO LOOKS LIKE THREAT FOR STRONGEST TSTORMS IS MID WEEK. && .MARINE... E-SE WINDS WILL PREVAIL AT 10-15 KT THROUGH THE PERIOD WITH SEAS LESS THAN 4 FT. THE ONLY CONCERN WILL BE ISOLATED TSTORMS OVER THE WATERS, PARTICULARLY MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 90 79 90 / 10 20 10 40 FORT LAUDERDALE 80 90 80 89 / 10 20 10 30 MIAMI 80 91 79 90 / 10 20 10 30 NAPLES 75 92 76 92 / 20 40 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 5, 12:20 PM EDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1220 PM EDT SUN JUL 5 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 060100- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1220 PM EDT SUN JUL 5 2015 ...LOCALLY STRONG THUNDERSTORMS INTERIOR/LAKE OKEECHOBEE AREA... ...GUSTY WINDS AND SMALL HAIL POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: THERE IS A SLIGHT RISK FOR RIP CURRENTS AT SOUTH FLORIDA BEACHES. THUNDERSTORMS: THUNDERSTORMS ARE LIKELY OVER HENDRY AND GLADES COUNTIES THIS AFTERNOON...WITH CHANCES EXISTING OVER MUCH OF INTERIOR AND GULF COASTAL SOUTH FLORIDA. THE PRIMARY THREAT WITH THIS ACTIVITY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING, GUSTY WINDS, LOCALIZED FLOODING AND SMALL HAIL. WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH, MAINLY NORTH OF A NAPLES TO WEST PALM BEACH LINE. HAIL: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL, MAINLY NORTH OF A NAPLES TO WEST PALM BEACH LINE. FLOODING: LOCALIZED FLOODING IS POSSIBLE IN AREAS OF GREATEST THUNDERSTORM CONCENTRATION, MAINLY FROM COLLIER COUNTY NORTH TO GLADES COUNTY. TEMPERATURES: HEAT INDICES ACROSS MOST OF SOUTH FLORIDA WILL RANGE BETWEEN 100 AND 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR MAINLY AFTERNOON THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK...ESPECIALLY OVER THE WESTERN INTERIOR PORTIONS OF SOUTH FLORIDA. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. MOLLEDA
In the hours before
Special weather statement, Jul 5, 6:28 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 628 PM EDT SUN JUL 5 2015 FLZ070-052315- INLAND COLLIER COUNTY FL- 628 PM EDT SUN JUL 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH AND SMALL HAIL FOR CENTRAL COLLIER COUNTY UNTIL 715 PM EDT... * AT 626 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF ROYAL PALM HAMMOCK...OR 11 MILES SOUTHEAST OF GOLDEN GATE ESTATES. THIS STORM WAS NEARLY STATIONARY. * THE PRIMARY IMPACTS WILL BE SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... INTERSECTION I-75 AND EVERGLADES BLVD...PICAYUNE STRAND STATE FOREST AND SOUTH BLOCKS GOLDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. && LAT...LON 2602 8157 2615 8162 2615 8147 2608 8139 TIME...MOT...LOC 2226Z 162DEG 2KT 2609 8153 KB
Special weather statement, Jul 5, 6:52 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 652 PM EDT SUN JUL 5 2015 FLZ070-052330- INLAND COLLIER COUNTY FL- 652 PM EDT SUN JUL 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH AND SMALL HAIL FOR NORTH CENTRAL COLLIER COUNTY UNTIL 730 PM EDT... * AT 652 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES...MOVING NORTH AT 15 MPH. * THE PRIMARY IMPACTS WILL BE SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... AVE MARIA...GOLDEN GATE ESTATES...BIG CORKSCREW ISLAND AND ORANGETREE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. && LAT...LON 2616 8138 2616 8157 2636 8159 2635 8144 TIME...MOT...LOC 2252Z 183DEG 13KT 2621 8151 KB
Special weather statement, Jul 5, 7:13 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 713 PM EDT SUN JUL 5 2015 FLZ063-060000- GLADES FL- 713 PM EDT SUN JUL 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH AND SMALL HAIL FOR WEST CENTRAL GLADES COUNTY UNTIL 800 PM EDT... * AT 712 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF VENUS...OR 10 MILES WEST OF PALMDALE...MOVING NORTH AT 10 MPH. * THE PRIMARY IMPACTS WILL BE SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF ...WHICH INCLUDES WEST CENTRAL GLADES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && LAT...LON 2703 8133 2693 8137 2694 8156 2703 8156 TIME...MOT...LOC 2312Z 174DEG 9KT 2700 8148 KB
Special weather statement, Jul 5, 7:33 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 733 PM EDT SUN JUL 5 2015 FLZ063-066-060015- GLADES FL-HENDRY FL- 733 PM EDT SUN JUL 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH AND UP TO NICKEL SIZED HAIL FOR SOUTHWESTERN GLADES AND NORTHWESTERN HENDRY COUNTIES UNTIL 815 PM EDT... * AT 732 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PORT LA BELLE...OR OVER LABELLE. THIS STORM WAS MOVING NORTH AT 5 MPH. * THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... MUSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. && LAT...LON 2678 8131 2678 8150 2696 8151 2698 8133 TIME...MOT...LOC 2332Z 164DEG 3KT 2677 8140 KB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:28 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
| Jul 5, 6:52 PM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Jul 5, 7:13 PM EDT | Special Weather Statement | MFL | Glades | 47 min |
| Jul 5, 7:33 PM EDT | Special Weather Statement | MFL | Glades | 42 min |
| Jul 5, 7:55 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.